MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422120-J
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Vascular Dissection (3160)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Reportedly, during index procedure the physician covered the left hypogastric artery with a limb.At the final angiogram it was identified that the right limb was no longer in the common iliac and there was a type ib endoleak coming from the right side.Additionally, it was observed that the left hypogastric artery which was covered by the limb was still filling.The physician elected to end the procedure to send patient out to larger center to have the left hypogastric artery coiled using access up and over the aortic bifurcation coming from the right side and did not want to extend right limb resolving the type ib endoleak until the coiling was completed.One day post initial implant, coiling of the left hypogastric was completed and implant of two ovation ix iliac limbs on the right side resolved the type ib endoleak.The patient is reported to be well post reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak of the right common iliac artery, intraoperative right limb migration, a type 2 endoleak of the left internal iliac artery and the secondary endovascular procedure are confirmed.This is moderately consistent with the reported adverse event/incident.The type 2 endoleak is most likely anatomy related (non-device related).Device, user, procedure or anatomy relatedness of the type 1b endoleak could not be determined.The procedure related harm identified was a right external iliac artery dissection.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The left common iliac artery was 37mm in diameter should be 8-25mm.Since the type 1b endoleak with stent migration in the right common iliac artery was reported, this did not appear to contribute to the reported event.The final patient status was discharged on the sixth post operative day home.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key13192467
Report Number3008011247-2022-00003
Device Sequence Number5984350
Product Code MIH
UDI-Device Identifier00850007370336
UDI-Public(01)00850007370336(17)240626(10)FS062621-04
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberTV-IL1422120-J
Device Lot NumberFS062621-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS082321-05); OVATION IX ILIAC LIMB (LN FS021220-17); OVATION IX ILIAC LIMB (LN FS110121-10); OVATION PRIME FILL POLYMER (LN FF061021-01)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale